by jjbeck1 (208 Posts), Sun Jan 04, 2004 10:10 am
Hi all. I have posted before about wt gain with this pg. I am normally 135 pre pg. I am now 21 weeks and 205. For the part of oct and part of nov I was on steroids for HG. I was gaining about 10 pounds a week with steroids. I have been off of the steroids for quite a while now and am still gaining fast, about five pounds a week. I feel so swollen and am having trouble getting around. I have never had trouble with my wt before this pg. As well as the wt gain, I have had other problems with this pg. I have mentioned most of them before but will go over them again.
I started out with severe HG and began zofran and which did not help much and was still losing a great deal of wt fast and spilling ketones. Because my last HG pg was so severe where I had to go home with a PICC line and was constatntly in and oput of the hospital, this time around I decided to try steroids before I resorted to the PICC or a feeding tube. Well, the steroids worked great for the HG but caused rapid wt gain.
Before the steroids, my bp starting rising. It now gets as high as 160/120. But does not stay up, usually fluctuates. The hypertension is new to me too, though they are calling it chronic hpt.
A few months ago I began having upper rt quad pain. Gall bladder checked out fine. I did end up having elevated ALT and AST but they said it was probably from the HG. I hd to do weekly blood draws until the levels dropped. I still have the pain, it is worse than ever.
Then there was the triple marker. My HCG was 2 and a 1/2 times the norm, my estiril was high and AFP very low. We had to see a genetic counsilor and talk about the possibility of downs syndrome.
I check my urine weekly with multistix. I have trace protein, but the past couple of days have also had slighlty elevated bilirubin.
I see my peri on thursday.
Here are some questions.
would my bilirubin be up from taking tylenol? I was told I could take this for the side pain.
I am very uncomfortable with this wt gain. I know it is not a normal amount for only being in the 1st half of my pg, but also know that it is too early for pre e. My doc told me that the wt gain should have stopped when I stopped the steroids. I am eating a great deal less then when I was on the steroids as well. But I still gain fast, I feel so swollen, especially in my legs and belly. I also feel like the baby is not progressing upwards. She kicks all of the time but usually at my bikini line. Is it possible the wt gain is from high BP?
Does high HCG and estiril cause wt gain like high cortisol?
Is this wt gain harmful to the baby?